How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask DrFee Your Own Question
DrFee, Psychologist
Category: Mental Health
Satisfied Customers: 437
Experience:  I help people overcome anxiety and enjoy life again.
Type Your Mental Health Question Here...
DrFee is online now
A new question is answered every 9 seconds

Following weaning of Cipralex, which was not easy. I stayed

This answer was rated:

Following weaning of Cipralex, which was not easy. I stayed clean for 3 weeks but was struggling, so I gave in to the consultants wishes to be subscribed Clompramine 25mg, taken at night. I know that these drugs take a while to get into system and then hopefully help. After 3 days I am feeling rougher than before. Is this medication a good idea, and will things improve as time allows?

Hi Bxx,

Thank you for requesting me again. I'm sorry to hear that you are still struggling, and I know that finding the right medication can be an unpleasant experience.

Please keep in mind that I am a Psychologist, not a Psychiatrist (the latter being an MD who prescribes these types of meds). My information comes from the clients that I've had over the past 20+ years and from my interactions with Psychiatrists. So --if you are not satisfied with what I have to say here, I will gladly opt-out and refer you to one of our Psychiatrist Experts ---just let me know.

Anyway, Cipralex is an SSRI antidepressant, Clompramine (Anafranil) is a tricyclic antidepressant. Tricyclics proceeded the SSRIs --(I believe they were available for general prescription in the very late 1980s) in fact, when I first started in the field, most of my clients were still taking tricyclics. At this point, I see my clients often getting prescribed the tricyclics when the SSRIs don't seem to work.

Clompramine was a popular one that my clients took because it helps a lot of people with their anxiety and obsessional thinking. It tends to have a sedative effect, which I'm guessing is why they are having you take it at night.

You are right --it takes time to feel better with this med (a few weeks), but I'd encourage you to tell your doctor exactly what you are experiencing. If what you are experiencing is within the realm of what's often expected or experience, I'd really encourage you to hang in there with the side effects. Perhaps there are options (taking a smaller dose, getting a smaller dose from a compounding pharmacy, etc).

Let me know if that helps or if you'd prefer to talk to a Psychiatrist.

Warm Regards,

Dr. Fee

Dr. Fee

DrFee and other Mental Health Specialists are ready to help you

Related Mental Health Questions